Alert archive / Tennessee / Wind Advisories in 2006
Wind Advisory 9, NWS Morristown, TN
NWS Morristown, TN issued this wind advisory at Oct 17, 2006, 1:14 AM CDT for 9 counties in Tennessee; 7 counties in Virginia. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Oct 17, 2006, 1:14 AM CDT (06:14 UTC)
- Expired
- Oct 17, 2006, 2:00 PM CDT
- In force
- 13 hr
- Issued by
- NWS Morristown, TN
Counties Bledsoe County, TN, Campbell County, TN, Claiborne County, TN, Hamilton County, TN, Marion County, TN, Morgan County, TN, Rhea County, TN, Scott County, TN, Sequatchie County, TN, City of Bristol, VA, City of Norton, VA, Lee County, VA, Russell County, VA, Scott County, VA, Washington County, VA, Wise County, VA
The radar
The Knoxville radar (KMRX), 35 km from the middle of the area, began a volume at 06:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 6.2 hours before the alert went out and 253 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 605 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 189 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KMRX 170614 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 214 AM EDT TUE OCT 17 2006 ...STRONG WINDS ARE EXPECTED ACROSS THE HIGHER ELEVATIONS TODAY... .A STRENGTHENING LOW PRESSURE SYSTEM OVER MISSOURI AND A HIGH PRESSURE AREA OVER THE MID ATLANTIC STATES WILL COMBINE TO CREATE A STRONG PRESSURE GRADIENT ACROSS THE CUMBERLAND PLATEAU AND MAINLY HIGHER ELEVATIONS OF THE SOUTHERN APPALACHIAN REGION TODAY. STRONG WINDS WILL INCREASE OVERNIGHT...MAINLY ACROSS THE HIGHER ELEVATIONS...AND WILL CONTINUE TODAY. TNZ012>014-035-081>083-098-099-VAZ001-002-005-006-008-171415- /O.CAN.KMRX.LW.Y.0007.000000T0000Z-061017T1500Z/ /O.NEW.KMRX.WI.Y.0009.061017T0614Z-061017T2000Z/ SCOTT TN-CAMPBELL-CLAIBORNE-MORGAN-SEQUATCHIE-BLEDSOE-RHEA-MARION- HAMILTON-LEE-WISE-SCOTT-RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL... WARTBURG...DUNLAP...PIKEVILLE...DAYTON...JASPER...CHATTANOOGA... JONESVILLE...WISE...GATE CITY...LEBANON...ABINGDON 114 AM CDT TUE OCT 17 2006 /214 AM EDT TUE OCT 17 2006/ ...LAKE WIND ADVISORY IS CANCELLED... ...WIND ADVISORY IN EFFECT UNTIL 4 PM EDT /3 PM CDT/ THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EDT /3 PM CDT/ THIS AFTERNOON. THE LAKE WIND ADVISORY HAS BEEN CANCELLED. SOUTHERLY WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED THROUGH MID AFTERNOON...ACROSS THE CUMBERLAND PLATEAU AND HIGHER ELEVATIONS OF SOUTHWEST VIRGINIA. A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. $$ NCZ060-061-TNZ018-041-043-045-047-072-074-087-102-171415- /O.UPG.KMRX.WI.Y.0008.000000T0000Z-061017T1500Z/ /O.NEW.KMRX.HW.W.0001.061017T0614Z-061017T2000Z/ CHEROKEE-CLAY-JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE- UNICOI-SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS- SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-EAST POLK- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...MOUNTAIN CITY... COSBY...CEDAR CREEK...ERWIN...ROAN MOUNTAIN...CADES COVE... GATLINBURG...COKER CREEK...DUCKTOWN 214 AM EDT TUE OCT 17 2006 ...HIGH WIND WARNING IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON. THE WIND ADVISORY IS NO LONGER IN EFFECT. SOUTHERLY WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH ARE EXPECTED THROUGH MID AFTERNOON...IN THE FOOTHILLS OF THE APPALACHIANS THROUGH THE HIGHER ELEVATIONS OF EAST TENNESSEE AND SOUTHWEST NORTH CAROLINA. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND/OR GUSTS OF 58 MPH OR HIGHER CAN BE EXPECTED AT TIMES. WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE AND POWER OUTAGES. MOTORISTS SHOULD USE CAUTION...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES. $$ TD/SON
1 follow-up statement
000 WWUS74 KMRX 171900 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 300 PM EDT TUE OCT 17 2006 NCZ060-061-TNZ018-041-043-045-047-072-074-087-102-180200- /O.CAN.KMRX.HW.W.0001.000000T0000Z-061017T2000Z/ /O.NEW.KMRX.FG.Y.0005.061018T0600Z-061018T1300Z/ CHEROKEE-CLAY-JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE- UNICOI-SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS- SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-EAST POLK- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...MOUNTAIN CITY... COSBY...CEDAR CREEK...ERWIN...ROAN MOUNTAIN...CADES COVE... GATLINBURG...COKER CREEK...DUCKTOWN 300 PM EDT TUE OCT 17 2006 ...HIGH WIND WARNING IS CANCELLED... ...DENSE FOG ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT WEDNESDAY. THE HIGH WIND WARNING HAS BEEN CANCELLED. WINDS THAT CAUSED DAMAGE TO MUCH OF THE MOUNTAINS EARLIER TODAY HAVE DIMINISHED. AS HIGH PRESSURE BUILDS OVER THE AREA...WINDS WILL CONTINUE TO BECOME LIGHTER. WITH PLENTY OF LOW LEVEL MOISTURE IN PLACE FROM TODAYS RAINFALLL...DENSE FOG IS EXPECTED TO FORM OVERNIGHT...MAINLY IN VALLEY LOCATIONS. DENSE FOG WILL FREQUENTLY REDUCE VISIBILITY TO ONE QUARTER MILE OR LESS. IF DRIVING...SLOW DOWN... USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE BETWEEN YOU AND THE VEHICLE AHEAD OF YOU. $$ TNZ012>014-035-081>083-098-099-VAZ001-002-005-006-008-180200- /O.CAN.KMRX.WI.Y.0009.000000T0000Z-061017T2000Z/ /O.NEW.KMRX.FG.Y.0005.061018T0600Z-061018T1300Z/ SCOTT TN-CAMPBELL-CLAIBORNE-MORGAN-SEQUATCHIE-BLEDSOE-RHEA-MARION- HAMILTON-LEE-WISE-SCOTT-RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL... WARTBURG...DUNLAP...PIKEVILLE...DAYTON...JASPER...CHATTANOOGA... JONESVILLE...WISE...GATE CITY...LEBANON...ABINGDON 200 PM CDT TUE OCT 17 2006 /300 PM EDT TUE OCT 17 2006/ ...WIND ADVISORY IS CANCELLED... ...DENSE FOG ADVISORY IN EFFECT FROM 2 AM EDT /1 AM CDT/ TO 9 AM EDT /8 AM CDT/ WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT FROM 2 AM EDT /1 AM CDT/ TO 9 AM EDT /8 AM CDT/ WEDNESDAY. THE WIND ADVISORY HAS BEEN CANCELLED. WINDS WILL CONTINUE TO DIMINISH THROUGH THE EVENING AS HIGH PRESSURE BUILDS OVER THE AREA. WITH PLENTY OF LOW LEVEL MOISTURE IN PLACE FROM TODAYS RAINFALLL...DENSE FOG IS EXPECTED TO FORM OVERNIGHT. DENSE FOG WILL FREQUENTLY REDUCE VISIBILITY TO ONE QUARTER MILE OR LESS. IF DRIVING...SLOW DOWN... USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE BETWEEN YOU AND THE VEHICLE AHEAD OF YOU. $$ TNZ015>017-036>040-042-044-046-067>071-073-084>086-100-101-180200- /O.NEW.KMRX.FG.Y.0005.061018T0600Z-061018T1300Z/ HANCOCK-HAWKINS-SULLIVAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-NORTHWEST GREENE-WASHINGTON TN-NORTHWEST CARTER- ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-NORTH SEVIER-MEIGS-MCMINN- NORTHWEST MONROE-BRADLEY-WEST POLK- INCLUDING THE CITIES OF...SNEEDVILLE...ROGERSVILLE...KINGSPORT... BRISTOL...CLINTON...OAK RIDGE...MAYNARDVILLE...RUTLEDGE... MORRISTOWN...NEWPORT...GREENEVILLE...JOHNSON CITY... ELIZABETHTON...KINGSTON...LENOIR CITY...KNOXVILLE...DANDRIDGE... MARYVILLE...SEVIERVILLE...DECATUR...ATHENS...MADISONVILLE... CLEVELAND...BENTON 300 PM EDT TUE OCT 17 2006 ...DENSE FOG ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT WEDNESDAY. CALM WINDS COMBINED WITH PLENTY OF LOW LEVEL MOISTURE IN PLACE FROM TODAYS RAINFALLL WILL RESULT IN DENSE FOG FORMING OVERNIGHT. ENSE FOG WILL FREQUENTLY REDUCE VISIBILITY TO ONE QUARTER MILE OR LESS. IF DRIVING...SLOW DOWN... USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE BETWEEN YOU AND THE VEHICLE AHEAD OF YOU. $$ DGS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Oct 16, 8:25 PM CDT, 4 hours 49 minutes earlier.
Area forecast discussion, Oct 16, 8:25 PM CDT, 4 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
925 PM EDT MON OCT 16 2006
.DISCUSSION...
CURRENT SURFACE ANALYSIS SHOWS A LOW PRESSURE SYSTEM CENTERED OVER
ARKANSAS...WITH A STRONG PRESSURE GRADIENT ACROSS THE FORECAST AREA
DUE TO A STRONG AREA OF HIGH PRESSURE OVER THE CAROLINAS. THIS LOW
PRESSURE AREA IS PROGGED TO TRACK ALONG THE SOUTHERN TN BORDER
OVERNIGHT...WITH RAINFALL INTENSITY INCREASING ACROSS SOUTHEAST TN
AND SOUTHWEST NC AFTER MIDNIGHT AS THIS LOW APPROACHES. LATEST VAD
WIND PROFILE FROM KHTX REVEALS A STRONG LOW-LEVEL JET IN EXCESS OF
50 KTS AROUND 3000 FT ABOVE THE SURFACE AND HIGHER. A STRONG
LOW-LEVEL INVERSION SEEN ON THE NASHVILLE EVENING SOUNDING WILL
LIKELY PREVENT MOST OF THIS WIND FROM REACHING THE SURFACE
(ESPECIALLY IN THE VALLEYS)...BUT WILL CONTINUE WITH THE WIND
ADVISORIES FOR OVERNIGHT AND MENTION WINDS MAINLY ACROSS THE HIGHER
ELEVATIONS. WILL ALSO EXPAND THE LAKE WIND ADVISORY ACROSS ALL OF
SOUTHWEST VA...BUT AGAIN MENTION MAINLY ACROSS THE HIGHER
ELEVATIONS.
OVERALL...WILL UPDATE THE FORECAST THIS EVENING TO REMOVE EVENING
PRECIP WORDING...AND TO TWEAK TEMPS ACCORDING TO LATEST OBS.
&&
.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN 54 70 56 81 / 100 80 10 10
KNOXVILLE MCGHEE TYSON AIRPORT, TN 52 66 57 79 / 100 90 10 10
OAK RIDGE, TN 52 66 57 78 / 100 90 10 10
TRI CITIES AIRPORT, TN 50 65 54 77 / 100 100 10 10
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...WIND ADVISORY FROM 11 PM TONIGHT UNTIL 11 AM TUESDAY FOR THE
FOLLOWING ZONES: CHEROKEE AND CLAY.
TN...LAKE WIND ADVISORY FROM 11 PM TONIGHT UNTIL 11 AM TUESDAY FOR
THE FOLLOWING ZONES: BLEDSOE...CAMPBELL...CLAIBORNE...
HAMILTON...MARION...MORGAN...RHEA...SCOTT TN...AND
SEQUATCHIE.
WIND ADVISORY FROM 11 PM TONIGHT UNTIL 11 AM TUESDAY FOR THE
FOLLOWING ZONES: BLOUNT SMOKY MOUNTAINS...COCKE SMOKY
MOUNTAINS...EAST POLK...JOHNSON...SEVIER SMOKY MOUNTAINS...
SOUTHEAST CARTER...SOUTHEAST GREENE...SOUTHEAST MONROE...AND
UNICOI.
VA...LAKE WIND ADVISORY FROM 11 PM TONIGHT UNTIL 11 AM TUESDAY FOR
THE FOLLOWING ZONES: LEE...RUSSELL...SCOTT VA...WASHINGTON AND
WISE.
&&
DMGHazardous weather outlook, Oct 16, 5:15 PM CDT, 7 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 615 PM EDT MON OCT 16 2006 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-171915- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 515 AM CDT MON OCT 16 2006 /615 AM EDT MON OCT 16 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT A LOW PRESSURE SYSTEM WILL APPROACH THE AREA LATE TODAY AND TONIGHT. WIDESPREAD RAIN SHOWERS MAY BE HEAVY AT TIMES OVERNIGHT...WHICH MAY CAUSE SOME LOCALIZED FLOODING PROBLEMS. IN ADDITION...WINDS WILL BECOME STRONG OVER THE HIGHER ELEVATIONS WITH WINDS OF 20 TO 30 MPH AND GUSTS IN EXCESS OF 40 MPH POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WIDESPREAD RAIN WILL CONTINUE OVER THE AREA INTO TUESDAY...AGAIN RAIN MAY BE HEAVY AT TIMES EARLY TUESDAY...CAUSING SOME LOCALIZED FLOODING. STRONG WINDS OF 20 TO 30 MPH WITH GUSTS IN EXCESS OF 40 MPH WILL BE POSSIBLE OVER HIGHER TERRAIN THROUGH TUESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 17, 1:14 AM CDT | High Wind Warning | MRX | Blount, Carter, Cocke, Greene, Johnson, Monroe and 3 more | 13 hr |
| Oct 17, 8:46 AM CDT | Severe Thunderstorm Warning | MRX | McMinn, Monroe | 29 min |
| Oct 17, 2:00 PM CDT | Dense Fog Advisory | MRX | Anderson, Bledsoe, Blount, Bradley, Campbell, Carter and 27 more | 18 hr |
Nearby
Wind Advisories in Tennessee, 2006Wind Advisories in Virginia, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.